Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 18, NWS Boise, ID

October 14, 2012Baker County, Harney County, Malheur County, Oregon; 10 counties in Idaho

NWS Boise, ID issued this wind advisory at Oct 14, 2012, 10:59 AM PDT for Baker County, Harney County, Malheur County, Oregon; 10 counties in Idaho. It took effect at Oct 16, 2012, 11:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2012, 10:59 AM PDT (17:59 UTC)
In effect from
Oct 16, 2012, 11:00 AM PDT
Expired
Oct 16, 2012, 7:00 PM PDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 12 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS75 KBOI 141759
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1159 AM MDT SUN OCT 14 2012

...HIGH WINDS POSSIBLE TUESDAY...

.A STRONG NORTH PACIFIC COLD FRONT WILL SWEEP THROUGH EASTERN
OREGON AND IDAHO TUESDAY MORNING WITH STRONG WEST WINDS BEHIND
THE FRONT. WIND SPEEDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
BE COMMON BUT EVEN STRONGER WINDS...40 TO 60 MPH...ARE POSSIBLE
IN THE MAGIC VALLEY WHERE THE SNAKE RIVER BASIN ALIGNS BEST WITH
THE WIND DIRECTION. 

IDZ012-014-015-029-ORZ061>064-150530-
/O.NEW.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
1159 AM MDT SUN OCT 14 2012 /1059 AM PDT SUN OCT 14 2012/

...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT
/5 PM PDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM
PDT/ TUESDAY. THIS ADVISORY IS FOR ALL OF SOUTHEAST OREGON AND
MOST OF SOUTHWEST IDAHO INCLUDING THE TREASURE VALLEY...OWYHEE
MOUNTAINS...AND SOUTHWEST HIGHLANDS.

* WINDS...WESTERLY SUSTAINED 30 TO 40 MPH. GUSTS TO 50 MPH.

* TIMING...LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WINDS
  WILL SHIFT TO WEST AND INCREASE AS A COLD FRONT PASSES...WHICH
  WILL OCCUR IN EASTERN OREGON BETWEEN 5 AM AND 8 AM PDT TUESDAY
  MORNING AND IN WESTERN IDAHO BETWEEN 9 AM AND NOON MDT. WINDS
  WILL CONTINUE THROUGH THE AFTERNOON AND SLOWLY DIMINISH LATE IN
  THE DAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE.
  SMALL BRANCHES MAY BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-150530-
/O.NEW.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1159 AM MDT SUN OCT 14 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. 

* WINDS...WESTERLY 35 TO 45 MPH...GUSTS TO 60 MPH POSSIBLE.

* TIMING...NOON TO 8 PM MDT TUESDAY.

* IMPACTS...TRAVEL HAZARD. POSSIBLE PROPERTY DAMAGE. REDUCED
  VISIBILITY IN BLOWING DUST. BRANCHES MAY BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
7 follow-up statements
934 
WWUS75 KBOI 150506
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1106 PM MDT SUN OCT 14 2012

...HIGH WINDS POSSIBLE TUESDAY...

.A STRONG NORTH PACIFIC COLD FRONT WILL SWEEP THROUGH EASTERN
OREGON AND IDAHO TUESDAY MORNING WITH STRONG WEST WINDS BEHIND
THE FRONT. WIND SPEEDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE
COMMON BUT EVEN STRONGER WINDS...40 TO 60 MPH...ARE POSSIBLE IN
THE MAGIC VALLEY WHERE THE SNAKE RIVER BASIN ALIGNS BEST WITH THE
WIND DIRECTION.

IDZ012-014-015-029-ORZ061>064-151200-
/O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
1106 PM MDT SUN OCT 14 2012 /1006 PM PDT SUN OCT 14 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO
6 PM MDT /5 PM PDT/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO
6 PM MDT /5 PM PDT/ TUESDAY. 

* WINDS...WESTERLY SUSTAINED 30 TO 40 MPH. GUSTS TO 50 MPH.

* TIMING...LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WINDS 
  WILL SHIFT TO WEST AND INCREASE AS A COLD FRONT PASSES...WHICH 
  WILL OCCUR IN EASTERN OREGON BETWEEN 5 AM AND 8 AM PDT TUESDAY 
  MORNING AND IN WESTERN IDAHO BETWEEN 9 AM AND NOON MDT. WINDS 
  WILL CONTINUE THROUGH THE AFTERNOON AND SLOWLY DIMINISH LATE 
  IN THE DAY. 

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES MAY BE BLOWN DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-151200-
/O.CON.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1106 PM MDT SUN OCT 14 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* WINDS...WESTERLY 35 TO 45 MPH...GUSTS TO 60 MPH POSSIBLE.

* TIMING...NOON TO 8 PM MDT TUESDAY.

* IMPACTS...TRAVEL HAZARD. POSSIBLE PROPERTY DAMAGE. REDUCED 
  VISIBILITY IN BLOWING DUST. BRANCHES MAY BE BLOWN DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
806 
WWUS75 KBOI 150941
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
341 AM MDT MON OCT 15 2012

...VERY WINDY TUESDAY AFTERNOON...

.STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP TUESDAY ACROSS
SOUTHEAST OREGON AND SOUTHWEST IDAHO. WINDS WILL INCREASE AND
BECOME VERY WINDY FROM THE WEST TO NORTHWEST TUESDAY AFTERNOON.

IDZ012-014-015-029-ORZ061>064-152215-
/O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
341 AM MDT MON OCT 15 2012 /241 AM PDT MON OCT 15 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO
6 PM MDT /5 PM PDT/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO
6 PM MDT /5 PM PDT/ TUESDAY FOR SOUTHEAST OREGON AND MUCH OF
SOUTHWEST IDAHO.

* WINDS...WEST SUSTAINED 30 TO 40 MPH. GUSTS TO 50 MPH.

* TIMING...BEGINNING IN OREGON LATE TUESDAY MORNING AND IN IDAHO
  IN THE EARLY AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE.
  SMALL BRANCHES TORN OFF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-152215-
/O.CON.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
341 AM MDT MON OCT 15 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* WINDS...WESTERLY 35 TO 45 MPH...GUSTS TO 60 MPH POSSIBLE.

* TIMING...NOON TO 8 PM MDT TUESDAY.

* IMPACTS...TRAVEL HAZARD. POSSIBLE PROPERTY DAMAGE. REDUCED
  VISIBILITY IN BLOWING DUST. BRANCHES OR SMALL TREE LIMBS TORN
  OFF TREES. POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
216 
WWUS75 KBOI 152007
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
207 PM MDT MON OCT 15 2012

...VERY WINDY TUESDAY AFTERNOON...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST OREGON AND
SOUTHWEST IDAHO ON TUESDAY AND WILL BE FOLLOWED BY VERY WINDY
CONDITIONS TUESDAY AFTERNOON.

IDZ016-030-161200-
/O.UPG.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/
/O.EXB.KBOI.WI.Y.0018.121016T1800Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
207 PM MDT MON OCT 15 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...NOON TO 8 PM MDT TUESDAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES TORN OFF TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-014-015-029-ORZ061>064-161200-
/O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
207 PM MDT MON OCT 15 2012 /107 PM PDT MON OCT 15 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO
6 PM MDT /5 PM PDT/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OREGON AND MOST OF
SOUTHWEST IDAHO FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/
TUESDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...BEGINNING IN OREGON LATE TUESDAY MORNING AND IN
  SOUTHWEST IDAHO BY EARLY AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES TORN OFF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
681 
WWUS75 KBOI 161159
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
559 AM MDT TUE OCT 16 2012

...VERY WINDY WITH AND BEHIND A COLD FRONT...

.A STRONG COLD FRONT WHICH EXTENDED FROM PENDLETON TO KLAMATH
FALLS OREGON AT 530 AM MDT WILL MOVE THROUGH SOUTHEAST OREGON THIS
MORNING...THE BOISE AREA AROUND 9 AM AND THE WESTERN MAGIC VALLEY
AROUND 1 PM THIS AFTERNOON. 

IDZ016-030-162000-
/O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
559 AM MDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.


* TIMING...NOON TO 8 PM MDT TODAY...STRONGEST 2 PM THROUGH 5 PM. 

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES TORN OFF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-014-015-029-ORZ061>064-162000-
/O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
559 AM MDT TUE OCT 16 2012 /459 AM PDT TUE OCT 16 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
TODAY TO 6 PM MDT /5 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY
TO 6 PM MDT /5 PM PDT/ THIS EVENING FOR THE ENTIRE TREASURE
VALLEY...ALL OF SOUTHEAST OREGON AND THE OWYHEE MOUNTAINS OF IDAHO. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...BAKER CITY TO BURNS BY 6 AM PDT AND SPREADING THROUGH SOUTHWEST
  IDAHO BY EARLY AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES TORN OFF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
037 
WWUS75 KBOI 161938
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
138 PM MDT TUE OCT 16 2012

IDZ016-030-170200-
/O.CON.KBOI.WI.Y.0018.000000T0000Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
138 PM MDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN
FALLS COUNTY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* TIMING...UNTIL 8 PM MDT THIS EVENING.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES TORN OFF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-014-015-029-ORZ061>064-170000-
/O.CON.KBOI.WI.Y.0018.000000T0000Z-121017T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
138 PM MDT TUE OCT 16 2012 /1238 PM PDT TUE OCT 16 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS
EVENING...

A WIND ADVISORY FOR SOUTHEAST OREGON AND MOST OF SOUTHWEST IDAHO
REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...UNTIL 6 PM MDT THIS EVENING.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES TORN OFF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
055 
WWUS75 KBOI 162350
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
550 PM MDT TUE OCT 16 2012

IDZ012-014-015-029-ORZ061>064-170100-
/O.EXP.KBOI.WI.Y.0018.000000T0000Z-121017T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
550 PM MDT TUE OCT 16 2012 /450 PM PDT TUE OCT 16 2012/

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS
EVENING FOR SOUTHEAST OREGON AND MUCH OF SOUTHWEST IDAHO EXCEPT
FOR THE MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.

STRONG AND GUSTY WINDS BEHIND A COLD FRONT HAVE SUBSIDED TO BELOW
WIND ADVISORY CRITERIA AND WILL DIMINISH FURTHER AFTER SUNSET THIS
EVENING. 


$$

IDZ016-030-170200-
/O.CON.KBOI.WI.Y.0018.000000T0000Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
550 PM MDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* TIMING...UNTIL 8 PM MDT THIS EVENING.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED 
  VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. 
  SMALL BRANCHES TORN OFF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
464 
WWUS75 KBOI 170153
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
753 PM MDT TUE OCT 16 2012

IDZ016-030-170300-
/O.EXP.KBOI.WI.Y.0018.000000T0000Z-121017T0200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
753 PM MDT TUE OCT 16 2012

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.  

WINDS HAVE SUBSIDED TO BELOW WIND ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 14, 7:49 AM PDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 14, 7:49 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
849 AM MDT SUN OCT 14 2012

.DISCUSSION...DRIER AND WARMER TODAY AS SHORT WAVE RIDGE PASSES
THROUGH.  SURFACE COLD FRONT OFF THE NW COAST WILL BRING SHOWERS
TO NRN ZONES MONDAY...FRONT LOOKS TOO WEAK FOR PCPN IN SOUTHERN
ZONES.  SNAKE BASIN SHOULD STAY DRY.  A BRIEF DRY INTERVAL MONDAY
NIGHT THEN A VERY STRONG COLD FRONT TUESDAY WITH PCPN FOR ALL
ZONES AND A WIND EVENT...POSSIBLY HIGH WINDS IN THE SNAKE BASIN.
WIND FORECASTS FOR TUESDAY WILL ALMOST CERTAINLY BE INCREASED
FOR AFTERNOON PACKAGE BUT FOR NOW CURRENT FORECAST LOOKS GOOD
THROUGH MONDAY NIGHT.

&&

.AVIATION...WIDESPREAD VFR. INCREASING HIGH CLOUDS TODAY AHEAD OF
AN APPROACHING COLD FRONT. FRONT WILL MOVE INTO SE OREGON /FROM THE
NORTHWEST/ EARLY MONDAY MORNING. GENERALLY LIGHT SE TO SW SURFACE
WINDS THROUGH EARLY EVENING. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE
25 KTS AT 10K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...PATCHY STRATUS ACROSS NORTHERN
ZONES ON SATELLITE IMAGES WITH SOME FOG POSSIBLE UNTIL MID MORNING.
CLOUDS WILL ADVANCE OVER SE OREGON TODAY AND SW IDAHO BY EVENING SO
WARMER DRIER DAY IS ON TRACK. MONDAY SYSTEM IS A BIT MORE AMPLIFIED
WITH WARM AND DRY CONDITIONS OVER SOUTH CENTRAL IDAHO MONDAY
AFTERNOON BUT ONLY A MINOR CHANGE TO WARM HIGHS UP A TAD. INCREASING
WINDS AGAIN MONDAY BUT NOT AS NEARLY STRONG AS EXPECTED TUESDAY.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE NEXT STORM SYSTEM
WILL BRING A STRONG COLD FRONT OVER THE FORECAST AREA LATE MONDAY
NIGHT AND TUESDAY.  THE FRONT AND ASSOCIATED UPPER LEVEL TROUGH WILL
BRING WIDESPREAD PRECIPITATION AND WINDY CONDITIONS TO THE REGION
THROUGH TUESDAY AFTERNOON.  MODELS INDICATING THAT THERE WILL BE A
LOT OF QPF WITH THIS SYSTEM.  CURRENT FORECAST HAS AROUND HALF AN
INCH OF RAIN OVER THE WEST CENTRAL AND BOISE MOUNTAINS WITH FIFTEEN
HUNDREDTHS OR LESS OVER THE REST OF THE FORECAST AREA.  SNOW LEVELS
WILL REMAIN HIGH BUT COULD SEE SNOW ON THE HIGHEST PEAKS BY TUESDAY
AFTERNOON.  SURFACE WINDS WILL BE ON THE INCREASE TUESDAY WITH THE
STRONGEST WINDS TUESDAY AFTERNOON BEHIND THE FRONT.  TUESDAY NIGHT
INTO WEDNESDAY THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE FORECAST
AREA WITH A WEAK RIDGE OF HIGH PRESSURE TO BUILD OVER THE AREA
THROUGH THE END OF THE WEEK.  THIS WILL BRING SLOWLY WARMING
TEMPERATURES AND DRY CONDITIONS TO THE FORECAST AREA.  FOR NEXT
WEEKEND LATEST MODEL RUNS HAVE NOW DIVERGED ON THE TIMING OF THE
NEXT STORM SYSTEM TO MOVE INTO THE PACIFIC NORTHWEST.  WILL NOT MAKE
ANY CHANGES TO THE FORECAST AT THIS TIME AND WILL WAIT AND SEE HOW
LATER MODEL RUNS HANDLE THIS SYSTEM.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....MT
PREV SHORT TERM...VM
PREV LONG TERM....JA
Hazardous weather outlook, Oct 14, 4:54 AM PDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
554 AM MDT SUN OCT 14 2012

IDZ014-016-151200-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
554 AM MDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WINDY CONDITIONS ARE POSSIBLE EAST OF BOISE THROUGH THE MAGIC
VALLEY TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA
ESTABLISHED CHANNELS OF COMMUNICATION.

IDZ011>013-015-028>030-033-ORZ061>064-151200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
SOUTHWEST HIGHLANDS-CAMAS PRAIRIE-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
554 AM MDT SUN OCT 14 2012 /454 AM PDT SUN OCT 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:59 AM PDTHigh Wind WatchBOIGooding, Jerome, Twin Falls26 hr

Nearby

Wind Advisories in Idaho, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.